Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 4, NWS Midland/Odessa, TX

November 2, 2011Eddy County, Lea County, New Mexico; Andrews County, Dawson County, Gaines County, Texas

NWS Midland/Odessa, TX issued this freeze warning at Nov 2, 2011, 4:11 AM MDT for Eddy County, Lea County, New Mexico; Andrews County, Dawson County, Gaines County, Texas. It took effect at Nov 3, 2011, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2011, 4:11 AM MDT (10:11 UTC)
In effect from
Nov 3, 2011, 4:00 AM MDT
Expired
Nov 3, 2011, 8:00 AM MDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 106 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3515 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS74 KMAF 021011
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 AM CDT WED NOV 2 2011

...A WIND ADVISORY IS IN EFFECT TODAY FOR THE SOUTHEAST NEW MEXICO
PLAINS AND THE NORTHERN PERMIAN BASIN...

...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE
NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54
CORRIDOR...

.A STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO TODAY. VERY WINDY CONDITIONS ARE EXPECTED
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN
BASIN FOLLOWING THE PASSAGE OF THIS FRONT. NORTHWEST TO NORTH WINDS
OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED ACROSS THESE
LOCATIONS...MAINLY FROM LATE THIS MORNING THROUGH LATE THIS
AFTERNOON. 

HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING. MOSTLY
CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL RESULT
IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO AROUND 30 ACROSS
THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR.

NMZ028-022100-
/O.UPG.KMAF.FZ.A.0002.111103T1000Z-111103T1400Z/
/O.NEW.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
/O.EXB.KMAF.WI.Y.0023.111102T1500Z-111102T2300Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
411 AM MDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MDT
THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING FOR THE EDDY COUNTY PLAINS OF SOUTHEAST NEW 
MEXICO...EFFECTIVE FROM 4 AM TO 8 AM MDT THURSDAY. A WIND ADVISORY
HAS ALSO BEEN ISSUED FOR THE EDDY COUNTY PLAINS OF SOUTHEAST NEW
MEXICO...EFFECTIVE FROM 9 AM THIS MORNING TO 5 PM MDT THIS
AFTERNOON. 

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TODAY FOLLOWING THE
  PASSAGE OF A STRONG COLD FRONT. MOSTLY CLEAR SKIES...LIGHT
  WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY
  THURSDAY MORNING.

* WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 35
  MPH...WITH A FEW GUSTS AROUND 50 MPH LATER THIS MORNING...AND
  WILL CONTINUE INTO THE AFTERNOON HOURS...BEFORE GRADUALLY
  DIMINISHING.

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING.

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2
  MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR
  PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE
  ACCOUNTED FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ029-033-034-TXZ045-046-050-022100-
/O.UPG.KMAF.FZ.A.0002.111103T1000Z-111103T1400Z/
/O.NEW.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
/O.EXT.KMAF.WI.Y.0023.111102T1500Z-111102T2300Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS
511 AM CDT WED NOV 2 2011 /411 AM MDT WED NOV 2 2011/

...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING FOR LEA...GAINES...DAWSON...AND ANDREWS
COUNTIES...WHICH IS IN EFFECT FROM 5 AM CDT...OR 4 AM MDT TO 9 AM
CDT...OR 8 AM MDT THURSDAY MORNING. THE WIND ADVISORY IS NOW IN
EFFECT FOR THESE COUNTIES FROM 10 AM CDT...OR 9 AM MDT THIS
MORNING TO 6 PM CDT...OR 5 PM MDT THIS EVENING. 

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TODAY FOLLOWING THE
  PASSAGE OF A STRONG COLD FRONT. MOSTLY CLEAR SKIES...LIGHT
  WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY
  THURSDAY MORNING.

* WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 35
  MPH...WITH A FEW GUSTS AROUND 50 MPH LATER THIS MORNING...AND
  WILL CONTINUE INTO THE AFTERNOON HOURS...BEFORE GRADUALLY
  DIMINISHING.

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING.

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2
  MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR
  PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE
  ACCOUNTED FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ027-TXZ057-258-022100-
/O.UPG.KMAF.FZ.A.0002.111103T1000Z-111103T1400Z/
/O.NEW.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
511 AM CDT WED NOV 2 2011 /411 AM MDT WED NOV 2 2011/

...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING FOR THE GUADALUPE MOUNTAINS AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...WHICH IS IN EFFECT FROM 5 AM CDT...OR 4 AM
MDT TO 9 AM CDT...OR 8 AM MDT THURSDAY.

* EVENT...MOSTLY CLEAR SKIES...LIGHT  WINDS...AND A DRY AIRMASS
  WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING.

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING.

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS
  SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ047-048-051>053-022100-
/O.EXT.KMAF.WI.Y.0023.111102T1500Z-111102T2300Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING...
COLORADO CITY
511 AM CDT WED NOV 2 2011

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TODAY FOLLOWING THE
  PASSAGE OF A STRONG COLD FRONT.

* WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 35
  MPH...WITH A FEW GUSTS AROUND 50 MPH LATER THIS MORNING...AND
  WILL CONTINUE INTO THE AFTERNOON HOURS...BEFORE GRADUALLY
  DIMINISHING.

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE 
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 
  MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
278 
WWUS74 KMAF 021853
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
153 PM CDT WED NOV 2 2011

...A WIND ADVISORY IS IN EFFECT THROUGH LATE THIS AFTERNOON FOR
THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN...

...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE
NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY
54 CORRIDOR...

.A STRONG AND FAST MOVING COLD FRONT IS SWEEPING ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO. VERY WINDY CONDITIONS ARE EXPECTED
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN
BASIN FOLLOWING THE PASSAGE OF THIS FRONT. NORTHWEST TO NORTH
WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED ACROSS
THESE LOCATIONS THROUGH LATE THIS AFTERNOON.

HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING.
MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL
RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO
AROUND 30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST
NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN
AND HIGHWAY 54 CORRIDOR.

NMZ028-029-033-034-TXZ045-046-050-030300-
/O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
/O.CON.KMAF.WI.Y.0023.000000T0000Z-111102T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS
153 PM CDT WED NOV 2 2011 /1253 PM MDT WED NOV 2 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
  LATE THIS AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD
  FRONT. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL
  RESULT IN A HARD FREEZE EARLY THURSDAY MORNING.

* WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW
  GUSTS AROUND 50 MPH WILL CONTINUE INTO THE AFTERNOON
  HOURS...BEFORE GRADUALLY DIMINISHING.

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES 
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. 

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE 
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 
  MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR 
  PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE 
  ACCOUNTED FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ027-TXZ057-258-030300-
/O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
153 PM CDT WED NOV 2 2011 /1253 PM MDT WED NOV 2 2011/

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* EVENT...MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS 
  WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. 

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES 
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. 

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. 
  ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED 
  FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ047-048-051>053-022300-
/O.CON.KMAF.WI.Y.0023.000000T0000Z-111102T2300Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING...
COLORADO CITY
153 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
  LATE THIS AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD FRONT.

* WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW
  GUSTS AROUND 50 MPH WILL CONTINUE THROUGH AFTERNOON
  HOURS...BEFORE GRADUALLY DIMINISHING.

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE 
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 
  MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
690 
WWUS74 KMAF 022137
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 PM CDT WED NOV 2 2011

...A WIND ADVISORY IS IN EFFECT INTO EARLY THIS EVENING FOR THE
SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN...

...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE
NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY
54 CORRIDOR...

.A STRONG AND FAST MOVING COLD FRONT HAS MOVED ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO. VERY WINDY CONDITIONS ARE EXPECTED
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN
FOLLOWING THE PASSAGE OF THIS FRONT. NORTHWEST TO NORTH WINDS OF
30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED ACROSS THESE
LOCATIONS INTO LATE THIS EVENING.

HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING.
MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL
RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO
AROUND 30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST
NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...AND THE VAN HORN
AND HIGHWAY 54 CORRIDOR.

NMZ028-029-033-034-TXZ045-046-050-030545-
/O.EXT.KMAF.WI.Y.0023.000000T0000Z-111103T0200Z/
/O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS
437 PM CDT WED NOV 2 2011 /337 PM MDT WED NOV 2 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO
  EARLY THIS EVENING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT.
  MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT
  IN A HARD FREEZE EARLY THURSDAY MORNING.

* WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW
  GUSTS AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...
  BEFORE GRADUALLY DIMINISHING.

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES 
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. 

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE 
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 
  MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR 
  PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE 
  ACCOUNTED FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ027-TXZ057-258-030545-
/O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
437 PM CDT WED NOV 2 2011 /337 PM MDT WED NOV 2 2011/

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* EVENT...MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS 
  WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. 

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES 
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. 

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. 
  ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED 
  FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ059>063-067>070-030200-
/O.EXB.KMAF.WI.Y.0023.000000T0000Z-111103T0200Z/
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
437 PM CDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO
  EARLY THIS EVENING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT.
 
* WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW 
  GUSTS AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS... 
  BEFORE GRADUALLY DIMINISHING. 

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2
  MILES AT TIMES TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ047-048-051>053-030200-
/O.EXT.KMAF.WI.Y.0023.000000T0000Z-111103T0200Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING...
COLORADO CITY
437 PM CDT WED NOV 2 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO 
  EARLY THIS EVENING FOLLOWING THE PASSAGE OF A STRONG COLD
  FRONT.

* WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW 
  GUSTS AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS... 
  BEFORE GRADUALLY DIMINISHING. 

* IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE 
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 
  MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
522 
WWUS74 KMAF 030315
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1015 PM CDT WED NOV 2 2011

...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE
NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54
CORRIDOR...

HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING.
MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL
RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO AROUND
30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW
MEXICO PLAINS...THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR.

NMZ027>029-033-034-TXZ045-046-050-057-258-031115-
/O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1015 PM CDT WED NOV 2 2011 /915 PM MDT WED NOV 2 2011/

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* EVENT...MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS 
  WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. 

* TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES 
  FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. 

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. 
  ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED 
  FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
006 
WWUS74 KMAF 031017
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 AM CDT THU NOV 3 2011

...A FREEZE WARNING REMAINS IN EFFECT EARLY THIS MORNING FOR THE
NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY
54 CORRIDOR...

CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL RESULT
IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID 20S TO AROUND 30
ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO
PLAINS...THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54
CORRIDOR EARLY THIS MORNING.

NMZ027>029-033-034-TXZ045-046-050-057-258-031400-
/O.CON.KMAF.FZ.W.0004.000000T0000Z-111103T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
517 AM CDT THU NOV 3 2011 /417 AM MDT THU NOV 3 2011/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* EVENT...CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL
  RESULT IN A HARD FREEZE EARLY THIS MORNING.

* TEMPERATURES...WILL RANGE FROM THE MID 20S TO AROUND 30 DEGREES 
  FOR APPROXIMATELY 4 HOURS EARLY THIS MORNING. 

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. 
  ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED 
  FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 1, 11:24 PM MDT, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 1, 11:24 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 AM CDT WED NOV 2 2011

.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.

&&

.AVIATION...
VFR CONDITIONS AREAWIDE TONIGHT AND WEDNESDAY WILL BE INTERRUPTED BY
MVFR VISIBILITIES IN BLOWING DUST BEHIND A STRONG COLD FRONT LATE
WEDNESDAY MORNING AND AFTERNOON.  THE FRONT WILL MOVE SOUTH TO
CARLSBAD AND HOBBS AROUND 02/15Z...THEN WINK...PECOS AND MIDLAND BY
02/18Z...AND FORT STOCKTON BY 02/20Z.  ALTHOUGH NORTHWEST TO NORTH
WINDS MAY NOT INCREASE IMMEDIATELY BEHIND THE FRONT...30KT SUSTAINED
WINDS ARE EXPECTED TO AFFECT CARLSBAD AND HOBBS WITH GUSTS OVER 45KT
POSSIBLE AT BOTH SITES.  WIND SPEEDS AT THE TEXAS TAF SITES ARE
EXPECTED TO ECLIPSE 25KT SUSTAINED WITH GUSTS OVER 40KT POSSIBLE.
WIND SPEEDS WILL DECREASE FROM NORTH TO SOUTH...GENERALLY BETWEEN
02/23Z AND 03/02Z...AND BECOME LIGHT NORTHERLY OVERNIGHT.  67

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

     WIND ADVISORY FROM NOON TO 5 PM MDT WEDNESDAY FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE
     FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...DAWSON...
     GAINES...HOWARD...MARTIN...MITCHELL...SCURRY.

&&
Hazardous weather outlook, Nov 2, 3:27 AM MDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 AM CDT WED NOV 2 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
427 AM CDT WED NOV 2 2011 /327 AM MDT WED NOV 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL OCCUR BEHIND A STRONG COLD FRONT WHICH
WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY.
NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE
LIKELY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS.  A WIND ADVISORY HAS BEEN
ISSUED FOR THESE AREAS FROM 10 AM TO 5 PM CDT.  AREAS OF BLOWING
DUST WILL ACCOMPANY THE WINDS AND COULD DROP VISIBILITIES TO JUST A
MILE OR SO...ESPECIALLY SOUTH OF PLOWED FIELDS.

NORTHERLY WINDS OF 25 TO 35 MPH...AND GUSTS OVER 40 MPH WILL AFFECT
THE REST OF WEST TEXAS AFTER THE COLD FRONT MOVES THROUGH.  WINDS
WILL DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING.

GUSTY WESTERLY WINDS AND LOW RH/S WILL RESULT IN NEAR CRITICAL FIRE
WEATHER CONDITIONS FROM THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN
PERMIAN BASIN...SOUTH THROUGH THE BIG BEND REGION LATE THIS MORNING
AND THIS AFTERNOON.  THESE CONDITIONS WILL PREVAIL MAINLY AHEAD OF
THE STRONG COLD FRONT.

A HARD FREEZE IS FORECASTED FOR SOUTHEAST NEW MEXICO...THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR AND THE NORTHWEST PERMIAN
BASIN LATE TONIGHT AND EARLY THURSDAY MORNING.  A FREEZE WARNING HAS
BEEN ISSUED FOR THESE AREAS AND WILL BE IN AFFECT FROM 5 AM UNTIL 8
AM CDT...AS TEMPERATURES DROP INTO THE UPPER 20S.

A LIGHT FREEZE IS ALSO EXPECTED TO OCCUR OVER THE WESTERN LOW
ROLLING PLAINS...REST OF THE PERMIAN BASIN...UPPER TRANS PECOS AND
STOCKTON PLATEAU.  LOW TEMPERATURES NEAR 30 DEGREES ARE EXPECTED IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Freeze Warnings in Texas, 2011Freeze Warnings in New Mexico, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.